zbMATH — the first resource for mathematics

A fixed point theorem for condensing operators and applications to Hammerstein integral equations in Banach spaces. (English) Zbl 0846.45006
The object of the paper is the study of the Hammerstein integral equation \[ x(t)= h(t)+ \int^1_0 k(t,s) f(s,x (s)) ds \qquad (t\in [0, 1]), \] where \(x\) takes values in a real Banach space \(B\). The author establishes first a fixed point theorem of Furi-Pera type for operators being condensing with respect to the Kuratowski measure of noncompactness. Next, using this theorem and assuming some growth or monotonicity restrictions on the nonlinear function \(f\), a few existence theorems for the equation in question are proved.

45N05 Abstract integral equations, integral equations in abstract spaces
47H10 Fixed-point theorems
47H09 Contraction-type mappings, nonexpansive mappings, \(A\)-proper mappings, etc.
45G10 Other nonlinear integral equations
Full Text: DOI
[1] Furi, M.; Pera, P., A continuation method on locally convex spaces and applications to ordinary differential equations on noncompact intervals, Ann. polon. math., 47, 331-346, (1987) · Zbl 0656.47052
[2] Dugundji, J.; Granas, A., Fixed point theory, () · Zbl 1025.47002
[3] Krawcewicz, W., Contribution a la théorie des équations non linéaires dan LES espaces de Banach, Dissertationes math., 273, (1988)
[4] Precup, R., Generalized topological transversality and existence theorems, Libertas math., 11, 65-79, (1991) · Zbl 0745.54018
[5] Akhmerov, R.R.; Kamenskii, M.I.; Potapov, A.S.; Rodkina, A.E.; Sadovskii, B.N., Measures of noncompactness and condensing operators, (1992), Birkhäuser Basel · Zbl 0748.47045
[6] Banas, J.; Goebel, K., Measures of noncompactness in Banach spaces, (1980), Marcel Dekker New York · Zbl 0441.47056
[7] Krasnoselskii, M.A., Topological methods in the theory of nonlinear integral equations, (1964), MacMillan New York
[8] Martin, R.H., Nonlinear operators and differential equations in Banach spaces, (1976), John Wiley and Sons New York
[9] Brezis, H.; Browder, F.E., Existence theorems for nonlinear integral equations of Hammerstein type, Bull. amer. math. soc., 81, 73-78, (1975) · Zbl 0298.47031
[10] Brown, R.F., A topological introduction to nonlinear analysis, (1993), Birkhäuser Basel · Zbl 0794.47034
[11] Corduneanu, C., Integral equations and stability of feedback systems, (1973), Academic Press New York · Zbl 0268.34070
[12] Corduneanu, C., Integral equations and applications, (1990), Cambridge Univ. Press New York · Zbl 0824.45013
[13] C. Corduneanu, Abstract Volterra equations and weak topologies, In Delay Differential Equations and Dynamical Systems, Lecture Notes in Maths, (Edited by S. Busenberg and M. Martelli), Vol. 1475, pp. 110-116, Springer-Verlag. · Zbl 0818.47047
[14] DeFigueiredo, D.G.; Karlovitz, L.A., On the radial projection in normed spaces, Bull. amer. math. soc., 73, 364-368, (1967) · Zbl 0172.16102
[15] Gripenberg, G.; Londen, S.O.; Staffans, O., Volterra integral and functional equations, (1990), Cambridge Univ. Press New York · Zbl 0695.45002
[16] Nashed, M.Z.; Wong, J.S.W., Some variants of a fixed point theorem of Krasnoselskii and applications to nonlinear integral equations, Jour. math. mech., 18, 767-777, (1969) · Zbl 0181.42301
[17] D. O’Regan, Weak and strong topologies and integral equations in Banach spaces, Ann. Polon. Math. (to appear).
[18] D. O’Regan, Existence results for nonlinear integral equations, Jour. Math. Anal. Appl. (to appear). · Zbl 0800.92170
[19] Smart, D.R., Fixed point theorems, Cambridge tracts in math., Vol. 66, (1974), London · Zbl 0297.47042
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.